Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 14, 2003, 5:32 PM CST for Hardin County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2003, 5:32 PM CST (23:32 UTC)
- Expired
- Feb 14, 2003, 8:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardin County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 142337 FFWMEM TNC071-150230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 532 PM CST FRI FEB 14 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 830 PM CST. * AT 525 PM CST...WEATHER RADAR INDICATED VERY HEAVY RAIN ACROSS HARDIN COUNTY. WEATHER RADAR INDICATES 4 TO 5 INCHES OF RAIN HAS FALLEN OVER THE LAST 24 HOURS. RAIN WILL CONTINUE TO PUSH THROUGH THE AREA THIS EVENING WITH ANOTHER 1 OR 2 INCHES POSSIBLE. * CITIES AFFECTED THROUGH 830 PM CST INCLUDE... WALNUT GROVE...SHILOH...SAVANNAH...PICKWICK DAM...OLIVE HILL... MORRIS CHAPEL...CRUMP .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3544 8802 3501 8799 3502 8839 3540 8836 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 3:01 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 14, 3:01 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 301 PM CST FRI FEB 14 2003 RAIN CONTINUES TO FALL OVER MUCH OF THE FORECAST AREA. HAVE ALREADY UPDATED FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA. SOME LOCATIONS IN WEST TENNESSEE HAVE ALREADY SEEN MORE THAN 2 INCHES OF RAIN. MORE RAIN IS EXPECTED FOR THE NEXT DAY OR SO. THUNDER NOW STARTING TO MOVE INTO REGION AND SHOULD REMAIN IN THE AREA THROUGH SATURDAY. SPC HAS AREA IN SLIGHT RISK FOR SATURDAY BUT AM CONCERNED CLOUD COVER WILL MAKE IT DIFFICULT TO ALLOW MUCH INSTABILITY TO OCCUR SO WILL NOT MENTION POSSIBILITY OF SEVERE AT THIS TIME. MODELS INDICATE AT LEAST A CHANCE OF RAIN THROUGH SUNDAY AS UPPER LEVEL THROUGH FINALLY SWINGS THROUGH REGION. PRELIMINARY NUMBERS MEM 58/64/38/42/27 9+8 MKL 56/59/36/40/25 +99 JBR 53/57/32/35/25 897 TUP 58/65/46/47/27 9+9 .MEG...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY.
Hazardous weather outlook, Feb 14, 10:30 AM CST, 7 hours 2 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CST FRI FEB 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY STRENGTHENING SOUTHERLY FLOW WILL CONTINUE TO BRING MOIST GULF AIR INTO THE MID SOUTH THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM OVER KANSAS WILL ORGANIZE AND DROP SOUTHEAST TOWARD THE MID SOUTH TONIGHT INTO SATURDAY. PERIODS OF RAIN WITH SOME THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... AS A PERSISTENT BAND OF PRECIPITATION SETS UP FROM SOUTHWEST TO NORTHEAST ACROSS NORTHERN MISSISSIPPI AND WEST TENNESSEE...HEAVY RAIN COULD CAUSE FLOODING PROBLEMS. THE STORM SYSTEM WILL MOVE EAST SATURDAY NIGHT BRINGING AN END TO THE RAIN. THE NEXT CHANCE FOR RAIN WILL BE THURSDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE PLAINS TOWARD THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT AND SATURDAY.
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.